There are some rare medical conditions that can emulate the effects of a burn. One of these is Stevens-Johnson Syndrome, a condition that causes the skin to seemingly burn from the inside out, thought to be due to a reaction to a medication or a wrong dosage.
A woman in Georgia is filing a lawsuit alleging that an incorrect medication dosage led to the disorder, according to 11 Alive in Atlanta. She was prescribed lamotrigine, a medication used to treat bipolar disorder. The lawsuit alleges that the woman was prescribed the incorrect dosage and the pharmacy that filled the order did not catch the mistake.
For two weeks, she reportedly did not experience any adverse symptoms. But then she started to develop blisters and was in severe pain. She was placed in a medically-induced coma. Her skin now appears burned and with scarring all over her body. She lost her fingernails and sweat glands to the condition too. Already she has racked up over three million dollars in medical bills. Worse, she is at risk of relapse for the rest of her life.
The lawsuit seeks damages for her current and future expenses related to the condition, which she blames on a medication error. Her lawsuit alleges that the drug manufacturer, GlaxoSmithKline, failed to warn of risks associated with the drug.
You can read more about the woman’s story – including photos of her injuries – at her website The Journey of a Butterfly.